Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Cipro not helping the pain...
    avatar
    Anon_130552 posted:
    Each time I past urine; very painful pain in shaft and head of penis. This has happen for five days. The pain is about five time the pain of not being able to eject during a organism The pain will last only a few minutes after the urine has past. Pain only during urination.

    I saw a doctor, no std, urine test clear, He advise he did not know the reason for problem I am taking Cipro 500 MG twice daily. He is doing a urine culture and drew blood for a comp metabolic panel.

    Any comments or treatment or thought of what type of illness.
    Pain for five days on Cipro no improvement.
    Reply
     
    avatar
    counterso responded:
    Cipro is not going to do anything except kill bacteria, and if you don't have a bacterial infection, 1) you shouldn't be taking an antiobiotic, especially a strong one and 2) you won't get any benefit. Aside from that Cipro is going to mess up your gut and immune system which will need help afterwards (at least a month of probiotics).

    If your doctor was not a urologist, you need to see a urologist.

    Did you mean ejaculate during an orgasm?

    Have you recently changed laundry detergent? Have you recently been eating seafood, especially shellfish?
     
    avatar
    Anon_130552 replied to counterso's response:
    That is correct, that's the only way to expalin the pain.

    No change in detergent; the pain is in my urethra . Not the skin. ONLY when I pee. Could the detergent enter my hole.

    Is there any medicine I can put in the opening or rub on the penis that my cure this pain?

    I have enjoyed seafood all my life. But no shellfish or seafood in the last month.

    What type of probiotics will I need to take. Since I am retired. Are there any I can purchase on the counter? Not a prescription ( to save Money)?

    Thanks...
     
    avatar
    counterso replied to Anon_130552's response:
    Probiotics are not prescription, you can take any you find at the grocer. You may want to check the web for testing reviews of probiotic brands before making a decision, or talk to your health food store clerk about what they recommend after taking strong antibiotics.

    Fabric or detergent allergies don't always register externally because the allergens get absorbed into your bloodstream and register as irritation in tender areas like genitals, underarms, and other soft skin areas. If you haven't changed laundry stuff or fabrics, it's not likely. I asked about seafood because there are some parasites in shellfish that can have symptoms similar to your description.

    There are very few topical creams safe to apply to your genitals that would also be used on other parts of your body. There is a tablet called AZO Standard which is available at regular drug stores over-the-counter which will numb your urethral passage, however that is only symptom relief, and does not address the cause.

    That the painful situation is severe enough to affect orgasm says to me that you shouldn't take a wait and see approach, rather you should work on resolution with a urologist. Not sure what to tell you, because the next steps will depend on physical examination and specialty information.
     
    avatar
    hairyd replied to counterso's response:
    Sorry my comment was not clear I am to have an orgasm. The issue is that each time I pass urine. The 5 to 6 inches of the shaft or the urethral is in pain. This pain feels like I am not able to ejaculate if I was having an orgasm. The pain will last a few minutes after urination. I will not hurt until I pee again. I experience the PAIN, FREQUENCY AND URGENCY.

    My penis has got to have some relief...... Therefore THANKS! I will talk to my druggist about AZO

    The doctor was not able to get a referral until March 09. If a the AZO provides relief; would you think intercourse with my wife is alright. Would masturbation be better? The pain is great between a 8 and 10. But I am not able to not use my penis for four weeks. My erection are normal like peeing it only HURTS when sperm travels the 12 inch shaft?
     
    avatar
    Anon_130552 replied to hairyd's response:
    This was not posted by hairyd. I know that this does not matter to you. But I was using his computor and his information was saved.
     
    avatar
    counterso replied to Anon_130552's response:
    No, you should not have intercourse or masturbate until you have been seen by a urologist. When the pain is that intense, I would consider it an emergency and not allow for a two week delay in seeing the urologist. Urologists see emergency cases promptly. Call again.

    You're asking a question similar to hurting your foot and then asking if you should walk on it for two weeks until you see the doctor. No, of course you shouldn't. You need immediate help.


    Spotlight: Member Stories

    Diagnosed with BXO (balanitis xerotica obliterans) in May 2011. I had a very sever case and had 4 surgeries and was in the hospital for 4 weeks.

    Helpful Tips

    Regarding erectile pain.
    I was experiencing pain when I had erections. It was like a muscle strain sort of feeling. I was concerned until I figured out why I was ... More
    Was this Helpful?
    0 of 1 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.